Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 6, NWS Pocatello, ID

March 31, 2015

NWS Pocatello, ID issued this wind advisory at Mar 31, 2015, 3:43 AM MDT. It took effect at Mar 31, 2015, 3:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 3:43 AM MDT (09:43 UTC)
In effect from
Mar 31, 2015, 3:00 PM MDT
Expired
Apr 1, 2015, 3:00 AM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS75 KPIH 310943
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT TUE MAR 31 2015

...STRONG WINDS AND SOME BLOWING DUST LATE THIS AFTERNOON THROUGH
TONIGHT...

IDZ019-020-032-312100-
/O.NEW.KPIH.WI.Y.0006.150331T2100Z-150401T0600Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS...
MACKAY
343 AM MDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE
  INTO THE EVENING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5PM
  AND 10PM. 

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. 

* LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST.
  ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY...
  ARCO...CHALLIS AND MACKAY.

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST...I-15
  NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO
  CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS UPWIND FROM THE SAND
  DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON HILL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-312100-
/O.NEW.KPIH.WI.Y.0006.150331T2100Z-150401T0900Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
343 AM MDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
MDT WEDNESDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE
  INTO EARLY WEDNESDAY MORNING. THE STRONGEST WILL LIKELY OCCUR
  BETWEEN 5PM AND JUST PAST MIDNIGHT.

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. 

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY...
  POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. 

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING
  DUST...I-15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO
  THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND
  VALLEYS...I-84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND
  STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND
  STERLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
772 
WWUS75 KPIH 311021 CCA
NPWPIH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
420 AM MDT TUE MAR 31 2015

...STRONG WINDS AND SOME BLOWING DUST LATE THIS AFTERNOON THROUGH
TONIGHT...

IDZ019-020-032-312200-
/O.COR.KPIH.WI.Y.0006.150331T2100Z-150401T0600Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS...
MACKAY
420 AM MDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE
  INTO THE EVENING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5PM
  AND 10PM. 

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. 

* LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST.
  ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY...
  ARCO...CHALLIS AND MACKAY.

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING
  DUST...I-15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO
  TO CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE
  SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON
  HILL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-312200-
/O.NEW.KPIH.WI.Y.0006.150331T2100Z-150401T0900Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
420 AM MDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
MDT WEDNESDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE
  INTO EARLY WEDNESDAY MORNING. THE STRONGEST WILL LIKELY OCCUR
  BETWEEN 5PM AND JUST PAST MIDNIGHT.

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. 

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY...
  POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. 

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING
  DUST...I-15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO
  THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND
  VALLEYS...I-84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND
  STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND
  STERLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
954 
WWUS75 KPIH 311947
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MDT TUE MAR 31 2015

...STRONG WINDS AND SOME BLOWING DUST LATE THIS AFTERNOON THROUGH
TONIGHT...

IDZ019-020-032-010600-
/O.CON.KPIH.WI.Y.0006.150331T2100Z-150401T0600Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS...
MACKAY
147 PM MDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE 
  INTO THE EVENING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5 PM 
  AND 10 PM. 

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.

* LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST. 
  ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY... 
  ARCO...CHALLIS AND MACKAY. 

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE 
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST...
  I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO 
  CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE 
  SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON 
  HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-010600-
/O.CON.KPIH.WI.Y.0006.150331T2100Z-150401T0900Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
147 PM MDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE 
  INTO EARLY WEDNESDAY MORNING. THE STRONGEST WILL LIKELY OCCUR 
  BETWEEN 5 PM AND JUST PAST MIDNIGHT. 

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... 
  POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. 

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE 
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST...
  I- 15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO 
  THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND 
  VALLEYS...I- 84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND 
  STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND 
  STERLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
643 
WWUS75 KPIH 010359
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
959 PM MDT TUE MAR 31 2015

...STRONG WINDS AND SOME BLOWING DUST WILL CONTINUE THROUGH
EARLY MORNING BEFORE STARTING TO TAPER OFF...

IDZ019-020-032-010900-
/O.EXT.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS...
MACKAY
959 PM MDT TUE MAR 31 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

* TIMING...WINDS WILL CONTINUE TO BE STRONG UNTIL AROUND 3 AM
  BEFORE STARTING TO TAPER OFF. 

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.

* LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST. 
  ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY... 
  ARCO...CHALLIS AND MACKAY. 

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE 
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... 
  I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO 
  CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE 
  SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON 
  HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-010900-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
959 PM MDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

* TIMING...WINDS WILL CONTINUE TO BE STRONG UNTIL AROUND 3 AM
  BEFORE STARTING TO TAPER OFF.

* WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... 
  POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. 

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE 
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... 
  I- 15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO 
  THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND 
  VALLEYS...I- 84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND 
  STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND 
  STERLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
003 
WWUS75 KPIH 010851
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
251 AM MDT WED APR 1 2015


IDZ019-020-032-011000-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS...
MACKAY
251 AM MDT WED APR 1 2015

...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

WINDS CONTINUE TO SLOWLY DIE DOWN THIS MORNING. EXPECT 20 TO 30
MPH WITH HIGHER GUSTS AT TIMES THROUGH THE REST OF THE DAY.
HOWEVER...WIDESPREAD IMPACTS AFFECTING LARGER VEHICLES AS WELL AS
BLOWING DUST NO LONGER EXIST. THEREFORE...THE ADVISORY WILL END. 

$$

IDZ017-021-022-011000-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
251 AM MDT WED APR 1 2015

...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

WINDS CONTINUE TO SLOWLY DIE DOWN THIS MORNING. EXPECT 20 TO 30
MPH WITH HIGHER GUSTS AT TIMES THROUGH THE REST OF THE DAY.
HOWEVER...WIDESPREAD IMPACTS AFFECTING LARGER VEHICLES AS WELL AS
BLOWING DUST NO LONGER EXIST. THEREFORE...THE ADVISORY WILL END. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:06 AM MDT, 37 minutes earlier.

Area forecast discussion, Mar 31, 3:06 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT TUE MAR 31 2015

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. CLOUDS ARE ALREADY
INCREASING ACROSS THE AREA FROM THE WEST AND GUSTY WINDS AT
RIDGETOP LEVEL AS WELL AS GAP WINDS ALONG/SOUTH OF I-84 AND 86.
WINDS WILL CONTINUE TO RAMP UP AND GENERALLY SWITCH TO THE WEST
AND SOUTHWEST THIS AFTERNOON...AHEAD OF THE COLD FRONT. THERE IS
SOME INSTABILITY AROUND SO WE DID MENTION ISOLATED STORMS. WE WILL
LIKELY SEE SOME GUSTY WINDS OUT OF SOME STORMS...BUT RIGHT NOW
NOTHING TOO STRONG IS EXPECTED. THINGS REALLY GET GOING TONIGHT AS
THE COLD FRONT RACES ACROSS THE REGION. THE GRADIENT ALONG WITH
SOME MIXING OF WINDS FROM ABOVE THE GROUND WILL PRODUCE OUR
STRONGEST WINDS THROUGHOUT THE EVENING. WINDS OF SPEEDS OF 25-35
MPH WITH HIGHER GUSTS WILL OCCUR UP AND DOWN THE SNAKE
PLAIN...EXTENDING INTO PORTIONS OF THE CENTRAL MOUNTAINS AS WELL
AS THE UPPER SNAKE AND SOUTH CENTRAL HIGHLANDS. WE WILL ISSUE WIND
ADVISORIES FOR THESE AREAS STARTING LATE THIS AFTERNOON AND
CONTINUE THEM THROUGH THE EVENING. WE SHOULD SEE THE WINDS ACROSS
THE NORTH BECOMING MORE NORTHERLY AND LETTING UP A BIT...BUT
BLOWING DUST COULD STILL BE AN ISSUE AFTER SUNSET. THE WINDS
ACROSS THE SOUTH WILL STAY STRONGER FOR A FEW MORE HOURS AND MORE
WESTERLY...AGAIN WITH BLOWING DUST AN ISSUE IN THE DARK. THOSE
AREAS WILL SEE THE ADVISORY LAST UNTIL 3AM WEDNESDAY. TEMPERATURES
WILL DROP LIKE A ROCK BEHIND THE FRONT AND SNOW LEVELS WILL CRASH
TO THE LOWEST ELEVATIONS BUT DON'T EXPECT ANY APPRECIABLE AMOUNTS
OF SNOW FALLING OR ACCUMULATING DOWN LOW...WHERE IT OCCURS.

WE WILL SEE A COUPLE OF WEAKER STORMS CROSSING OUR REGION THROUGH
THURSDAY. THERE WILL BE INSTABILITY AROUND SO A DEFINITE UPTICK IN
SHOWERS IS EXPECTED IN THE AFTERNOON AND EVENING HOURS BOTH DAYS.
WE MIGHT SEE A THUNDERSTORM OR TWO BUT WILL NOT PUT IT IN THE
FORECAST FOR NOW. FOR THE VALLEYS...EXPECT A MIX OF RAIN AND SNOW
AND EVEN SOME GRAUPEL. RAIN AND SNOW AMOUNTS WILL NOT BE MUCH AT
ALL EACH DAY EITHER. IT WILL BE BREEZY ESPECIALLY FOR
TOMORROW...WITH WINDS FLIRTING WITH OUR THRESHOLD FOR WIND
ADVISORIES ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTH CENTRAL
HIGHLANDS. BLOWING DUST WOULD BE AN ISSUE AGAIN...SO ANOTHER ROUND
OF HEADLINES IS POSSIBLE. THE BIG STORY IS THE MUCH COLDER WEATHER
ON TAP. WE SEE HIGHS WEDNESDAY AND THURSDAY STRUGGLING TO HIT THE
50 IN THE LOWER VALLEYS WITH 20S AND 30S IN THE MOUNTAINS.
WHILE IT WILL BE COLDER...WE WILL END PRETTY CLOSE TO AVERAGE IF
NOT JUST BELOW. DEFINITELY A FAR CRY FROM THE ABOVE AVERAGE
TEMPERATURES FOR TODAY AND FOR THE PAST FEW. KEYES

.LONG TERM...FRIDAY THROUGH TUESDAY NIGHT. FAIRLY GOOD CONSISTENCY
BETWEEN THE GFS AND ECMWF THRU SUNDAY. AN UPPER RIDGE OVER THE AREA
ON FRI TRANSITIONS TO SW FLOW AHEAD OF AN UPPER LOW OFF THE BC COAST
ON SAT. AFTER DRY CONDITIONS THRU FRI NIGHT...THE SW FLOW WILL BEGIN
TO SET OFF A FEW SNOW SHOWERS OVER THE CENTRAL MTNS BY SAT AFTN. AS
THE UPPER LOW DROPS SE INTO THE PAC NW...MTN SNOW SHOWERS AND SPOTTY
VALLEY RAIN/SNOW SHOWERS SPREAD ACROSS THE FCST AREA ON SUN. THE
UPPER TROF PASSES THRU ID ON MON...WITH PRECIP TAPERING OFF MON
NIGHT AS THE TROF MOVES OFF TO THE EAST. AT LEAST THAT IS WHAT THE
GFS SUGGESTS. THE ECMWF HOLD THE TROF BACK WITH PRECIP LINGERING
OVER THE MTNS THRU TUE. BOTH MODELS COME TOGETHER TUE NIGHT WITH AN
UPPER RIDGE OVER THE NORTHERN ROCKIES. DECIDED TO LEAN MORE WITH THE
GFS FOR NOW. HEDGES

&&

.AVIATION...A STRONG COLD FRONT IS EXPECTED TO MOVE THRU THE AREA
THIS AFTN BRINGING STRONG SW WINDS GUSTING UP TO 40 KTS IN THE SNAKE
RIVER PLAIN. A FEW RAIN/SNOW SHOWERS ARE POSSIBLE THIS AFTN AROUND
KSUN...BUT OVERALL CONDITIONS ARE EXPECTED TO REMAIN VFR. SOME VIS
REDUCTIONS ARE POSSIBLE THIS AFTN/EARLY EVE IN THE SNAKE RIVER PLAIN
DUE TO BLOWING DUST. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM MDT WEDNESDAY
IDZ017-021-022.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT
IDZ019-020-032.

&&

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.